Are thick brown discharges a side effect of contraceptives?

Patient

Q: Hi i am on contraceptive called depo during the 1st 3 months of the injection i was fine but now i am getting thick brown discharge blood lyk before my periods should i be worried?

Doctor

A:   In the first 3 months of initiation of contraceptive use, menstrual irregularities and unusual discharges are common. If the discharges are not bad-smelling, there is very little need to worry. Some women on depo can adjust after the 2nd or 3rd shot. You may observe this first but you may also mention it to a doctor or your OB on the next visit. Since you are sexually active, always remember to have regular Pap tests too. I hope this helps.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews